MAUDE Adverse Event Report: Nihon Kohden Corporation PU-621R; Central Monitoring System

Nihon Kohden Corporation PU-621R; Central Monitoring System
Model Number PU-621R
Medical Device Problem Codes Erratic or Intermittent Display (1182); Intermittent Program or Algorithm Execution (4035)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the central nurse station (cns) was unable to consistently access and display arrhythmia recall data for all tiles.When attempting to access arrhythmia recall data for any tile, the cns displayed a prolonged "data loading" message, followed by intermittent display issues and freezing.The bme had already rebooted the cns, but the issue persisted.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the central nurse station (cns) was unable to consistently access and display arrhythmia recall data for all tiles.When attempting to access arrhythmia recall data for any tile, the cns displayed a prolonged "data loading" message, followed by intermittent display issues and freezing.The bme had already rebooted the cns, but the issue persisted.No patient harm was reported.Although the bme understood the unit was already end of life/end of support (eol/eos), they requested assistance.Technical support (ts) recommended shutting down the unit for 5 minutes and advised that the issue appeared to be related to the hard disk drives (hdds).During the call, ts also observed a "data request failed" message after the system displayed "data loading" for more than 10 minutes.Ts initially recommended sending the cns in for hdd replacement; however, it was confirmed that due to the unit being eol/eos, it could not be repaired.Ts advised the customer to contact their account executive (ae) to discuss replacement options.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the central nurse station (cns) was unable to consistently access and display arrhythmia recall data for all tiles.When attempting to access arrhythmia recall data for any tile, the cns displayed a prolonged "data loading" message, followed by intermittent display issues and freezing.The bme had already rebooted the cns, but the issue persisted.No patient harm was reported.Although the bme understood the unit was already end of life/end of support (eol/eos), they requested assistance.Technical support (ts) recommended shutting down the unit for 5 minutes and advised that the issue appeared to be related to the hard disk drives (hdds).During the call, ts also observed a "data request failed" message after the system displayed "data loading" for more than 10 minutes.Ts initially recommended sending the cns in for hdd replacement; however, it was confirmed that due to the unit being eol/eos, it could not be repaired.Ts advised the customer to contact their account executive (ae) to discuss replacement options.Investigation summary: the hdds are mechanical components that may deteriorate through time and may wear from continual use.Possible causes of failure include mechanical failure from improper use/handling, corruption of the files from abnormal shutdowns or viruses, or power issues.Other possible causes of the issue are power surges/interruptions and wear and tear.Any events that involve fluctuations and changes in the voltage such as power outages, power surges and generator tests may damage the hdds.Fluid intrusion, dust accumulation, or a lack of maintenance on fans, air intakes, and other components may lead to overheating of the hard drive and subsequent failure.When hard drives fail, this failure can manifest in different ways.There can be an error message (e.G., "hdd access error," "ssd access error," "ssdx error," "threshold breach"), or the device may reboot, the device could display a blue failure screen, or the device screen could "freeze." the unit may sometime then restart, or the device may need to have the hard drive replaced.Sometimes the unit can be rebuilt by the backup disk (i.E., the system has raid (redundant array of independent disks - which puts multiple hard drives together to improve performance)).Root cause: hard drive failure.No further investigation is required.Additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.

Brand Name
PU-621R
Common Device Name
Central Monitoring System
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Tomioka Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key25666454
Report Number8030229-2026-06741
Device Sequence Number18736739
Product Code MHX
UDI-Device Identifier04931921114131
UDI-Public(01)04931921114131
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPU-621R
Device Catalogue NumberPU-621RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Supplement Date Received by Manufacturer09/21/2026
Initial Report FDA Received Date06/30/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown